Radiation-induced small bowel injury

Alternative names
Radiation enteropathy; Radiation enteritis

Definition

Enteritis occurs when the lining of the small intestine swells and becomes inflamed. When the abdomen is radiated, the normal intestine in the radiation field can be damaged. Side effects including nausea, Vomiting, and diarrhea often occur during or immediately after radiation therapy.

Damage that persists and causes long-standing inflammation in the intestine is called radiation enteritis and results in long-term diarrhea.

see Radiation enteritis.

Johns Hopkins patient information

Last revised: December 3, 2012
by Martin A. Harms, M.D.

Medical Encyclopedia

  A | B | C | D | E | F | G | H | I | J | K | L | M | N | O | P | Q | R | S | T | U | V | W | X | Y | Z | 0-9

All ArmMed Media material is provided for information only and is neither advice nor a substitute for proper medical care. Consult a qualified healthcare professional who understands your particular history for individual concerns.